Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 400, NWS Austin/San Antonio, TX

July 25, 2007Bexar County, Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 25, 2007, 10:33 AM CDT for Bexar County, Wilson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2007, 10:33 AM CDT (15:33 UTC)
Expired
Jul 25, 2007, 1:30 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Bexar County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 51 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 251536
FFWEWX
TXC029-493-251830-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1033 AM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...UNIVERSAL CITY...SAN ANTONIO...
  WILSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF FLORESVILLE...

* UNTIL 130 PM CDT

* AT 1029 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING      
  FROM SHOWERS AND THUNDERSTORMS ACROSS MUCH OF BEXAR AND WESTERN 
  WILSON COUNTIES. RAINFALL RATES OF UP TO 2 AND ONE HALF INCHES
  PER HOUR HAVE BEEN OBSERVED BY RADAR ACROSS SOUTHEASTERN BEXAR
  AND WESTERN WILSON COUNTIES.    

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALAMO   
HEIGHTS...LEON VALLEY...WINDCREST...THE DOMINION...SHAVANO PARK...  
SELMA...LIVE OAK...LEON SPRINGS...HOLLYWOOD PARK...HILL COUNTRY   
VILLAGE...HELOTES AND CROSS MOUNTAIN

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2927 9877 2911 9837 2887 9819 2930 9813
      2967 9839 2968 9878

$$
1 follow-up statement
000 
WGUS74 KEWX 251642
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CDT WED JUL 25 2007

TXC029-493-251830-
BEXAR TX-WILSON TX-
1143 AM CDT WED JUL 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM CDT FOR
WILSON AND BEXAR COUNTIES...

AT 1140 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO 
INDICATE MODERATE TO OCCASIONALLY HEAVY RAINFALL FROM SHOWERS AND 
ISOLATED THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
RAINFALL RATES BETWEEN ONE AND ONE AND ONE HALF INCHES WERE OBSERVED 
BY RADAR OVER EASTERN BEXAR AND WESTERN WILSON COUNTIES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...
UNIVERSAL CITY...THE DOMINION...TERRELL HILLS...ST. HEDWIG...SHAVANO
PARK...SELMA...SEA WORLD...SAN ANTONIO...OLMOS PARK...LIVE OAK...LEON
VALLEY...LEON SPRINGS...LACKLAND AFB...KIRBY...HOLLYWOOD PARK...HILL
COUNTRY VILLAGE...HELOTES...CROSS MOUNTAIN...CHINA GROVE AND ALAMO
HEIGHTS

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2927 9877 2911 9837 2887 9819 2930 9813
      2967 9839 2968 9878

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 6:29 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jul 25, 6:29 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
629 AM CDT WED JUL 25 2007

.AVIATION...
A WEAK UPPER LOW SOUTHWEST OF KSAT AND A MOIST TROPICAL AIRMASS WILL
KEEP SCT-NMRS SHRA/TSRA ACROSS THE AREA FOR THE NEXT 24 HOURS.
MVFR CONDITIONS WILL PREVAIL WITH AREAS OF IFR CIGS AND VSBYS
BEFORE 14Z. VFR CONDITIONS POSSIBLE BETWEEN SHRA/TSRA...HOWEVER
LOCAL IFR-LIFR CONDITIONS AND WIND GUSTS TO 30 KNOTS POSSIBLE WITH
THE CONVECTIVE STORMS.

&&

.PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 25 2007/

DISCUSSION...
THE 500MB LOW WILL CONTINUE TO WREAK HAVOC ON SOUTH CENTRAL TEXAS.
THE 00Z ANALYSIS SHOWS THE LOW CENTERED OVER THE SOUTHERN PART OF
OUR CWA. FORECAST MODELS TAKE THE LOW SOUTHWESTWARD SLOWLY INTO
MEXICO. THIS WILL ALLOW SHOWERS AND THUNDERSTORMS TO FORM AND
ABUNDANT MOISTURE IN THE BOUNDARY LAYER FROM SOUTHEASTERLY FLOW
WILL MEAN LOCALLY HEAVY RAIN IS POSSIBLE. THUS...WILL CONTINUE
FLASH FLOOD WATCH FOR TODAY. BEST CHANCE FOR RAIN AND FLOODING
TODAY LOOKS TO BE IN THE WESTERN COUNTIES SINCE THEY WERE SOMEWHAT
SPARED CONVECTION TUESDAY NIGHT AND SHOULD BE MOST UNSTABLE.

THURSDAY THE RAIN THREAT SPREADS BACK TO THE EAST AND CONTINUES
INTO SATURDAY. BY SUNDAY MODELS SHOW LOW MOVING FAR ENOUGH
SOUTHWEST TO GIVE US A BREAK. FOR THE BEGINNING OF NEXT WEEK WE
WILL HAVE ONLY SLIGHT CHANCE POPS. TEMPERATURES WILL TRY TO CLIMB
TO NEAR NORMAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              91  72  90  72  90 /  20  30  60  50  60
AUSTIN BERGSTROM INTL AIRPORT  90  71  90  72  89 /  20  30  60  50  60
DEL RIO INTL AIRPORT           90  72  89  72  90 /  70  50  40  60  60
SAN ANTONIO INTL AIRPORT       88  71  89  71  88 /  50  50  60  50  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

05/01
Hazardous weather outlook, Jul 25, 5:17 AM CDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
517 AM CDT WED JUL 25 2007

TXZ171>173-183>194-202>209-217>225-228-261030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
517 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IS IN EFFECT THROUGH THIS AFTERNOON.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE AREA TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY
HEAVY...RESULTING IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:05 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 24, 7:39 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 5:23 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 7:47 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 9:10 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 11:32 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 25, 11:49 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jul 25, 12:22 PM CDTFlash Flood WarningEWXFrio3 hr
Jul 25, 1:00 PM CDTFlash Flood WarningEWXBastrop, Caldwell, Gonzales, Hays3 hr
Jul 25, 1:28 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 1:57 PM CDTFlash Flood WarningEWXKarnes3 hr
Jul 25, 2:29 PM CDTFlash Flood WarningEWXGuadalupe, Wilson3 hr
Jul 25, 3:13 PM CDTRiver Flood WarningEWXCaldwell, Gonzales29 hr
Jul 25, 3:14 PM CDTFlash Flood WarningEWXFayette3 hr
Jul 25, 3:15 PM CDTFlash Flood WarningEWXDimmit3 hr
Jul 25, 3:35 PM CDTFlash Flood WarningEWXBexar3 hr
Jul 25, 3:43 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 25, 4:10 PM CDTFlash Flood WarningEWXLee3 hr
Jul 25, 4:17 PM CDTFlash Flood WarningEWXWilson3 hr
Jul 25, 4:23 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 25, 4:28 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 25, 4:40 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 25, 5:13 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 25, 5:33 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jul 25, 5:39 PM CDTFlash Flood WarningEWXDeWitt3 hr
Jul 25, 6:08 PM CDTFlash Flood WarningEWXFayette2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.